Virginia, 2019Damaging Winds in Virginia, August 21, 2019
August 21, 2019 · NWS RNK · 6 events in 4 counties and zones
Severe thunderstorms developed off of the Blue Ridge and drifted southeast across southern Virginia in a very moist and unstable environment. These scattered severe storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed off of the Blue Ridge and drifted southeast across southern Virginia in a very moist and unstable environment. These scattered severe storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 21, 2:11 PM EST, 14 minutes earlier.
Area forecast discussion, Aug 21, 2:11 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
311 PM EDT Wed Aug 21 2019
.SYNOPSIS...
Weak high pressure will remain over the region tonight resulting in
a continuation of the muggy weather. A cold front approaches by the
end of the week bringing increasing chances of showers and
thunderstorms Thursday and Friday. This front should finally work
southeast through the area Saturday with less humid weather possible
Sunday.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 311 PM EDT Wednesday...
The hot and humid weather continues today with scattered showers and
thunderstorms this afternoon into tonight. The combination of
shortwaves, instability, orographic lift and surface boundaries will
generate scattered showers and thunderstorms. Some of the storms can
be strong to severe as highlighted in SPC Day one convective outlook
marginal risk. The main threats are damaging winds, hail, and heavy
rains.
SPC Mesoscale 18z analysis showed capes from 1500 to 2500 j/kg and
SB LI from minus one to minus four. Deep moisture convergence
showing up along the higher terrain in the west. Convection has
developed along the exiting shortwave in eastern Virginia and
with the shortwave to our north across northern West Virginia
and northern Virginia. Our local KFCX radar showed showers and
thunderstorms forming along the southern Blue Ridge Mountains this
afternoon. Cloud cover from this morning has delay the timing
of storms a little this afternoon across the region. With PWATS
around 1.5 inch and weak mean flow, locally heavy rains are
possible with higher rates and training of storms.
Convection will diminish or dissipate this evening with the loss of
solar heating. Then,partly to mostly cloudy and warm conditions
expected tonight. Light winds and low level moisture will
create areas of low clouds and fog late tonight into Thursday
morning. Low temperatures will range from around 60 degrees in
the mountains to around 70 degrees in the piedmont.
The cold front will approach from the north Thursday. Scattered
showers and thunderstorms will develop especially during the
afternoon and evening hours. Better forcing remains to our north and
west, though we should still have enough convergence and instability
along the Blue Ridge and Alleghany Mountains for storms to start in
the high terrain and then travel east into the Piedmont. There
remains the potential for scattered pulse severe storms with
the strong instability. The SPC Day 2 highlights the chance for
severe thunderstorms with a marginal risk on Thursday. High
temperatures on Thursday will vary from the upper 70s in the
mountains to the lower 90s in the piedmont.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 307 PM EDT Wednesday...
A cold front is expected to stall across the southern Ohio River
Valley Thursday night. A surface reflection will then track along
this boundary, moving to central/northern Virginia on Friday. With
the front close to the area, scattered mountains (isolated east of
the Blue Ridge) showers are possible Thursday night into Friday
morning. Friday afternoon, this surface reflection will move east of
the area and with strong heating (highs in the upper 80s), there is
a marginal risk for severe storms Friday afternoon and evening east
of the Blue Ridge. Morning clouds and rain should keep the
heating/instabilities low across the mountains. The primary threat
will be gusty winds. Torrential downpours are also possible but the
threat will mostly be localized/isolated.
As convection exits the area Friday evening, the cold front will
slide south into the Carolinas into the day Saturday. As the front
was slow to enter the region, it will also be slow to exit. Light
rain and thick clouds may linger along and south of the VA/NC border
through the day Saturday. Drier air will work into the region from
the north Saturday night. High temperatures Saturday will range in
the 70s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 300 PM EDT Wednesday...
If the front sinks south into the Carolinas Saturday, cool northeast
winds will keep the area dry into Monday (ECM). The latest GFS has
an upper level trough moving northeastward across the Ohio Valley
with overrunning warm moist air moving over a wedge of cooler air.
We think the GFS is overdone on measurable precipitation, but think
it has the right idea with increasing cloud cover. The wedge is
expected to hang over the region into Tuesday morning then erode
with the passing of a weak front.
Temperatures will run 10F or cooler than normal Sunday and Monday.
Temperature return to normal Wednesday.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 203 PM EDT Wednesday...
VFR conditions with scattered MVFR showers and thunderstorms
expected this afternoon into tonight. A shortwave crossing into
western Pennsylvania will result in showers and thunderstorms
this afternoon and evening which includes MVFR visibility due to
heavy rain and erratic gusty winds with the slow moving storms.
The combination of heating,instability, orographic lift and low
level boundaries will result in scattered showers and
thunderstorms.
Any convection will diminish with the loss of solar heating this
evening. Partly cloudy conditions will return to most location
tonight. With light winds and low level moisture, areas of low
cloud and fog will develop late tonight into Thursday morning.
KLWB has the best chance for IFR/LIFR fog overnight. Any
location which receives heavy rains for thunderstorms Wednesday
afternoon has the better potential for fog.
The hot and humid weather continues Thursday with scattered
MVFR showers and thunderstorms.
Confidence in average for ceilings,visibilities and winds during
the taf period.
.Extended Aviation Discussion...
Weather pattern will continue to promote scattered showers and
thunderstorms. A cold front will approach from the northwest
late in the week, resulting in scattered to numerous
thunderstorm with potential for organized clusters of
thunderstorms to track across the Ohio Valley into the Mid-
Atlantic region.
Improving conditions with more in the way of VFR will be
possible for the late weekend, pending just how far south of
the Mid Atlantic area the front progresses. Some MVFR showers
are possible in the southwest portion of the forecast area
on Monday.
&&
.CLIMATE...
As of 245 AM EDT Wednesday...
Record Daily Maximum Temps:
August 21:
ROA: 105/1983
BLF: 94/1936
DAN: 104/1983
LYH: 101/1983
BCB: 98/1983
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/KK
CLIMATE...AMS
Hazardous weather outlook, Aug 21, 2:18 PM EST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
318 PM EDT Wed Aug 21 2019
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-221930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
318 PM EDT Wed Aug 21 2019
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.
.DAY ONE...This afternoon and tonight.
Strong to severe thunderstorms are possible this afternoon into
tonight. The primary threats is damaging wind and hail.
Locally heavy rain is also likely in any of the strong, slow moving
storms. This may result in flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a marginal risk for severe thunderstorms on Thursday and Friday
with the main threat being damaging wind.
Thursday through Friday locally heavy rain is possible, which may
result in flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Aug 21, 10:12 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 NE SWANSONVILLE 36.76N 79.54W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE 5000 BLOCK
OF STRAWBERRY ROAD.
&&
PWLocal storm report, Aug 21, 10:19 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 AM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 3 SW CHALK LEVEL 36.89N 79.32W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE
INTERSECTION OF CHALK LEVEL ROAD AND STRADER
ROAD.
&&
PWLocal storm report, Aug 21, 10:38 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 AM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 1 SSW CHECK 37.04N 80.19W
08/20/2019 FLOYD VA 911 CALL CENTER
TWO TREES BLOWN DOWN NEAR THE INTERSECTION
OF DANIELS RUN ROAD AND LOCUST GROVE ROAD.
0206 PM TSTM WND DMG 6 SE BURNT CHIMNEY 37.03N 79.76W
08/20/2019 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON BROOKS MILL RD.
0211 PM TSTM WND DMG 3 ESE BURNT CHIMNEY 37.09N 79.78W
08/20/2019 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON 3 OAKS RD.
0212 PM TSTM WND DMG 3 E BURNT CHIMNEY 37.09N 79.79W
08/20/2019 FRANKLIN VA 911 CALL CENTER
POWER LINE DOWN OFF BURNT CHIMNEY ROAD.
0220 PM HAIL 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 E1.00 INCH PULASKI VA TRAINED SPOTTER
0220 PM TSTM WND DMG 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 PULASKI VA TRAINED SPOTTER
LARGE LIMBS DOWN.
0241 PM TSTM WND DMG 1 NE HUDDLESTON 37.18N 79.47W
08/20/2019 BEDFORD VA PUBLIC
LARGE TREE LIMBS DOWN OFF ROUTE 731.
0330 PM HAIL 2 SW SEDALIA 37.46N 79.47W
08/20/2019 E0.70 INCH BEDFORD VA TRAINED SPOTTER
0412 PM TSTM WND DMG 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
S ORONOCO. ONE TREE DOWN, AND A COUPLE OF
LARGE LIMBS DOWN.
0412 PM HAIL 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 E0.70 INCH AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS HAIL REPORT FROM 3 S
ORONOCO.
0430 PM TSTM WND DMG 7 SE DILLWYN 37.47N 78.38W
08/20/2019 BUCKINGHAM VA TRAINED SPOTTER
LARGE LIMBS DOWN.
0526 PM TSTM WND DMG 3 SW CHALK LEVEL 36.89N 79.32W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE
INTERSECTION OF CHALK LEVEL ROAD AND STRADER
ROAD.
0551 PM TSTM WND DMG 5 SW JAVA 36.79N 79.31W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE BLOWN DOWN ON GAME RESERVE ROAD.
0600 PM TSTM WND DMG 3 NE SWANSONVILLE 36.76N 79.54W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE 5000 BLOCK
OF STRAWBERRY ROAD.
&&
PWLocal storm report, Aug 21, 10:43 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 AM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG 2 NW CAMP CREEK 37.51N 81.13W
08/20/2019 MERCER WV NEWSPAPER
ONE TREE DOWN IN CAMP CREEK STATE PARK.
0137 PM HAIL 2 NW CAMP CREEK 37.51N 81.13W
08/20/2019 E0.70 INCH MERCER WV NEWSPAPER
AT CAMP CREEK STATE PARK.
0154 PM TSTM WND DMG 6 SE BURNT CHIMNEY 37.03N 79.76W
08/20/2019 FRANKLIN VA 911 CALL CENTER
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF
BROOKS MILL ROAD AND WEBSTER ROAD.
0159 PM TSTM WND DMG 1 SSW CHECK 37.04N 80.19W
08/20/2019 FLOYD VA 911 CALL CENTER
TWO TREES BLOWN DOWN NEAR THE INTERSECTION
OF DANIELS RUN ROAD AND LOCUST GROVE ROAD.
0206 PM TSTM WND DMG 6 SE BURNT CHIMNEY 37.03N 79.76W
08/20/2019 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON BROOKS MILL RD.
0211 PM TSTM WND DMG 3 ESE BURNT CHIMNEY 37.09N 79.78W
08/20/2019 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON 3 OAKS RD.
0212 PM TSTM WND DMG 3 E BURNT CHIMNEY 37.09N 79.79W
08/20/2019 FRANKLIN VA 911 CALL CENTER
POWER LINE DOWN OFF BURNT CHIMNEY ROAD.
0220 PM HAIL 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 E1.00 INCH PULASKI VA TRAINED SPOTTER
0220 PM TSTM WND DMG 2 SSE DUBLIN 37.09N 80.69W
08/20/2019 PULASKI VA TRAINED SPOTTER
LARGE LIMBS DOWN.
0241 PM TSTM WND DMG 1 NE HUDDLESTON 37.18N 79.47W
08/20/2019 BEDFORD VA PUBLIC
LARGE TREE LIMBS DOWN OFF ROUTE 731.
0330 PM HAIL 2 SW SEDALIA 37.46N 79.47W
08/20/2019 E0.70 INCH BEDFORD VA TRAINED SPOTTER
0412 PM TSTM WND DMG 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
S ORONOCO. ONE TREE DOWN, AND A COUPLE OF
LARGE LIMBS DOWN.
0412 PM HAIL 4 NNW PLEASANT VIEW 37.67N 79.28W
08/20/2019 E0.70 INCH AMHERST VA CO-OP OBSERVER
CORRECTS PREVIOUS HAIL REPORT FROM 3 S
ORONOCO.
0430 PM TSTM WND DMG 7 SE DILLWYN 37.47N 78.38W
08/20/2019 BUCKINGHAM VA TRAINED SPOTTER
LARGE LIMBS DOWN.
0526 PM TSTM WND DMG 3 SW CHALK LEVEL 36.89N 79.32W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE
INTERSECTION OF CHALK LEVEL ROAD AND STRADER
ROAD.
0551 PM TSTM WND DMG 5 SW JAVA 36.79N 79.31W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE BLOWN DOWN ON GAME RESERVE ROAD.
0600 PM TSTM WND DMG 3 NE SWANSONVILLE 36.76N 79.54W
08/20/2019 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE 5000 BLOCK
OF STRAWBERRY ROAD.
&&
PWSpecial weather statement, Aug 21, 1:54 PM EST, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
254 PM EDT Wed Aug 21 2019
NCZ019-211930-
Wilkes-
254 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WILKES COUNTY...
Until 330 PM EDT.
At 254 PM EDT, a strong thunderstorm was located over Maple Springs,
moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Darby...
and Mulberry.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
3607 8144 3609 8146 3610 8151 3611 8153
3619 8147 3623 8145 3630 8106 3604 8103
3603 8106 3604 8114 3603 8117 3604 8120
3603 8127 3600 8132
TIME...MOT...LOC 1854Z 265DEG 18KT 3615 8135
WPSpecial weather statement, Aug 21, 2:02 PM EST, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
302 PM EDT Wed Aug 21 2019
VAZ012-015>017-032-211945-
Grayson-Patrick-Wythe-Floyd-Carroll-
302 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON, PATRICK, WYTHE, FLOYD
AND CARROLL COUNTIES...
Until 345 PM EDT.
At 302 PM EDT, a strong thunderstorm was located over Gladesboro,
moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Galax...
Hillsville...
Stuart...
Fries...
and Fancy Gap.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3657 8103 3685 8101 3688 8023 3662 8020
3656 8059
TIME...MOT...LOC 1902Z 265DEG 18KT 3674 8062
VFJThunderstorm Wind, Floyd
- When
- August 21, 2:25 PM EST
- Where
- Floyd County, 4.16 mi SSW of Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 36.743, -80.474
One tree was blown down on Shelor Rd by severe thunderstorm winds.
Thunderstorm Wind, Carroll
- When
- August 21, 2:29 PM EST
- Where
- Carroll County, 2.16 mi ENE of Laurel Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 36.730, -80.483
One tree was blown down on Maple Shade Road by severe thunderstorm winds.
Thunderstorm Wind, Patrick
- When
- August 21, 2:45 PM EST
- Where
- Patrick County, 0.58 mi SE of Meadows of Dan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 36.725, -80.411
One tree was blown down along Route 601 by severe thunderstorm winds.
Thunderstorm Wind, Patrick
- When
- August 21, 3:02 PM EST to 3:10 PM EST
- Where
- Patrick County, 1.36 mi NW of The Hollow to 1.75 mi SW of Carters Mills
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.592, -80.549
Multiple trees were blown down southeast of Ararat due to severe thunderstorm winds.
Thunderstorm Wind, Patrick
- When
- August 21, 3:20 PM EST to 3:22 PM EST
- Where
- Patrick County, 4.11 mi SSW of Critz
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 36.580, -80.190
One tree was blown down on South Mayo Road by severe thunderstorm winds. A second tree was blown down near Tatum Lane.
Thunderstorm Wind, Appomattox
- When
- August 21, 6:45 PM EST
- Where
- Appomattox County, 0.69 mi S of Pamplin City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 37.260, -78.680
Several tree limbs were blown down by by severe thunderstorm winds in the Pamplin area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Alaska, August 21 to 25, 2019$700,000 · 2 events
- Flash Flood and Hail in Colorado, August 21, 2019$500,000 · 1 in hail · 6 events
- Tornadoes and Flash Flooding in New York, August 21, 2019$1,000 · EF1 · 38 events
- Hail and Damaging Winds in North Carolina, August 21, 2019$100,000 · 1 in hail · 13 events
- Damaging Winds and Lightning Strike in North Carolina, August 21, 2019$43,000 · 50 kt wind · 17 events
- Flash Flooding and Flood in New York, August 21, 2019$54,000 · 50 kt wind · 10 events
- Flash Flooding and Hail in Kansas, August 21, 20192 in hail · 30 events
- Tornado in Vermont, August 21, 2019EF1 · 1 event
- Hail and Damaging Winds in Oklahoma, August 21, 2019$20,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Pennsylvania, August 21, 20191 in hail · 12 events
- Lightning Strike in Kansas, August 21, 2019$15,000 · 1 event
- Damaging Winds in North Carolina, August 21, 2019$7,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853003, 853004, 853005, 853007, 853008, 853006.